Get your Health question answered in 3 easy steps

122 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Have pus filled pimples on knee, foot and thigh. Any medicine for cure?

Answered by
Dr.
Dr. Hema Yadav

Pediatrician, Infectious Diseases

Practicing since :2005

Answered : 1528 Questions

default
Posted on Thu, 7 Feb 2013 in Infections
Question: i am getting puss formed infected pimples on my knees foots & thighs...please suggest me ointment or medicine for the same.
doctor
Answered by Dr. Hema Yadav 1 hour later
Hello,
Thanks for posting your query.
You are most probably suffering from a bacterial infection of the skin like furunculosis causing pus filled lesions ( pustules) . Rarely it may indicate an underlying immunocompromised state like diabetes or skin disorders.
First and foremost you should maintain adequate hygiene and avoid scratching the lesions to prevent their spread.
There are many antibiotic ointments ( mupirocin, fusidic acid etc) available for local application twice daily for relief from minor pustules .
However if there are any large lesions( >\= 1cm) or abscess then it might require a course of oral antibiotics like amoxicillin or cephalosporins to provide curative relief.
I would recommend you to consult your doctor for a thorough evaluation and confirmation of diagnosis as well as to rule out any predisposing factors .
Meanwhile you can clean the region with soap and water and apply the local antibiotics 2-3 times daily for relief..
Hope I have answered your query.
I'll be available for any follow up queries.
Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  

Recent questions on  Acne

doctor1 MD

Hi, I have been using otocomb ointment on some acne sores on my face now for about 4 years. It ususally clears them up in a couple of days and I just use this every 2nd night on the spots only. But I think it is causing some pigmentation problems on my face now. Could this be the cause of it? Thanks

doctor1 MD

hi,i m 22 yrs female,my face skin has appeared black since the initial of 2011.but my face skin was not black it should be mentioned here that for acne on my face i was treated by homeopathy doctor in 2009 though my acne has disappeared buy face skin turned into black and some red pimples like thing what should i do now.how can i get a smooth and spot free beautiful skin.thank u

doctor1 MD

hello. i am 36 year old female. i have high DHT in my reports. Taking deone 35 ,prescribed by doc..contraceptive pills to control hormones. Avoiding milk also. my acne is much better but im facing terrible hair loss issue. Im taking FOLLIHAIR for that problem. Wil it help?

doctor1 MD

hi sir, i am 23 year old boy i have hair loss problem for 2 year due to side effect of medicine when i was getting treatment for acne because of that treatment i am still facing hair fall problem and i am so worried and depressed

sir i want to consult with u

sir is the regrowthing of hair possible?

if yes then in what condition ?

doctor1 MD

I picked up my prescription for Neosalus cream. I had some left in the old tube, so it was a couple weeks before I opened the prescription package. When I opened it, I found included a tube of Tretinoin , which I don't remember my dermatologist...

doctor1 MD

I started using a Retin A product called acretin 0.05. it's my first time on retin a products. I've been prescribed this cream because I got mild acne in my cheeks the past 2 months. I wanted to know what are the disadvantages of this product as I...

doctor1 MD

acne prone skin but very mild.